MAUDE Adverse Event Report: MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BAR EXTENSION; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210070
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
We were in the middle of our tka case.Dr.(b)(6) was using the stryker leg holder.He put the leg into extension, (the pt was tall with a long leg), as he put the leg into extension the extension bar on the leg holder fell apart.The carbon fiber piece fell off of the metal attachment piece that snaps into the base bar.Case type: tka.Surgical delay: 15 minutes.
 
Additional Manufacturer Narrative
Reported event: it was reported that in the middle of tka case.Dr.(b)(6) was using the stryker leg holder.He put the leg into extension, (the pt was tall with a long leg), as he put the leg into extension the extension bar on the leg holder fell apart.The carbon fiber piece fell off of the metal attachment piece that snaps into the base bar.Resulting in a surgical delay: =15 minutes.Product evaluation and results: inspection showed the connector piece broke off the base bar extension.See attached picture.Product history review: review of the device history records indicate 26 devices were manufactured and accepted into final stock on 06-01-2017 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 210070, lot number 594387 shows no additional complaints related to the failure in this investigation.Conclusions: the failure was confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description
We were in the middle of our tka case.Dr.(b)(6) was using the stryker leg holder.He put the leg into extension, (the pt was tall with a long leg), as he put the leg into extension the extension bar on the leg holder fell appart.The carbon fiber piece fell off of the metal attachment piece that snaps into the base bar.Case type: tka.Surgical delay: =15 minutes.

Brand Name
BAR EXTENSION
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8449573
Report Number3005985723-2019-00259
Device Sequence Number16875521
Product Code OLO
UDI-Device Identifier00848486031862
UDI-Public00848486031862
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210070
Device Lot Number594387
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;